question-icon

What causes abdominal cramps while on Ibuprofen?

default
Posted on Tue, 19 Sep 2017
Question: how worried should i be that my husband is experiencing extreme stomach cramps after taking 750 mg ibuprofen and has been on Fluoxetine for just three days, before that Celexa.
He began taking ibuprofen for back pain last night, the cramps began, this morning was fine, took more ibuprofen, cramping back, very bad. Started taking fluoxetine only three days ago but had been taking Celexa daily before that and no problem. My question is should I be taking him to the ER? He is also on blood pressure meds and statins
doctor
Answered by Dr. T Chandrakant (24 minutes later)
Brief Answer:
It if better to take him to ER

Detailed Answer:
Thanks for your query, albeit short and specific.
Noted the history, medication history about your husband and understood the concerns.
Since the pain started after taking Ibuprofen it is most like to be GI upset and gastritis to be more specific.
Please give him a PPI like Omeprazole and/or Ranitidine; Antacid three hourly.
It would be better to take to ER as this will help with the clinical evaluation and investigations to confirm or rule out any other problems that have caused such a severe pain. X-ray of abdomen in standing position, ultrasonography of abdomen, upper GI Endoscopy and tests of blood and urine help with proper diagnosis so that any further management as per the cause be done.

I hope this answer helps you, please feel free to ask for any further queries if you feel that there is any gap of communication.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. T Chandrakant

General Surgeon

Practicing since :1984

Answered : 19404 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes abdominal cramps while on Ibuprofen?

Brief Answer: It if better to take him to ER Detailed Answer: Thanks for your query, albeit short and specific. Noted the history, medication history about your husband and understood the concerns. Since the pain started after taking Ibuprofen it is most like to be GI upset and gastritis to be more specific. Please give him a PPI like Omeprazole and/or Ranitidine; Antacid three hourly. It would be better to take to ER as this will help with the clinical evaluation and investigations to confirm or rule out any other problems that have caused such a severe pain. X-ray of abdomen in standing position, ultrasonography of abdomen, upper GI Endoscopy and tests of blood and urine help with proper diagnosis so that any further management as per the cause be done. I hope this answer helps you, please feel free to ask for any further queries if you feel that there is any gap of communication.